Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 54, NWS Midland/Odessa, TX

April 23, 201111 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 23, 2011, 1:38 PM CDT for 11 counties in Texas. It took effect at Apr 24, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 1:38 PM CDT (18:38 UTC)
In effect from
Apr 24, 2011, 12:00 PM CDT
Expired
Apr 24, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS84 KMAF 231838
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
138 PM CDT SAT APR 23 2011

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RH OF 10 PERCENT OR
LESS AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS AND THE VAN HORN AND HIGHWAY 54
CORRIDOR...

...A RED FLAG WARNING IS IN EFFECT SUNDAY FOR 20 FOOT WINDS OF 20
MPH OR MORE...RH OF 10 PERCENT OR LESS AND EXTREME FIRE DANGER
FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS... DAVIS
MOUNTAINS AND PERMIAN BASIN...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AND TUESDAY FOR 
20 FOOT WINDS OF 20 MPH OR MORE...RH OF 10 PERCENT OR LESS AND
EXTREME FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW
MEXICO...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR AND SOUTHEAST NEW
MEXICO PLAINS INTO THE EVENING HOURS. SOUTHWESTERLY WINDS WILL
INCREASE OVER THE AREA AGAIN SUNDAY...WITH WINDS SPEEDS OF 20 MPH
OR GREATER AND LOW AFTERNOON RH WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS OVER THE GUADALUPE MOUNTAINS...SOUTHEAST NEW
MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS
PECOS...DAVIS MOUNTAINS AND PERMIAN BASIN. 

ON MONDAY AND TUESDAY...STRONGER SOUTHWEST TO WEST WINDS AND LOW
RH WILL PROGRESSIVELY SPREAD EASTWARD ACROSS WEST TEXAS. A FIRE
WEATHER WATCH IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST
NEW MEXICO ON MONDAY AND TUESDAY. POOR RH RECOVERY MONDAY NIGHT
AND STRONGER WINDS ON TUESDAY WILL LIKLEY RESULT IN TUESDAY BEING
THE MORE CRITICAL FIRE WEATHER DAY.

NMZ114-115-TXZ057-258-240200-
/O.UPG.KMAF.FW.A.0043.110424T1700Z-110425T0200Z/
/O.NEW.KMAF.FW.W.0054.110424T1700Z-110425T0200Z/
/O.NEW.KMAF.FW.A.0044.110425T1700Z-110427T0200Z/
/O.CON.KMAF.FW.W.0053.000000T0000Z-110424T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
138 PM CDT SAT APR 23 2011 /1238 PM MDT SAT APR 23 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR OR THE GUADALUPE 
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AND HIGHWAY 54 
CORRIDOR...

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN 
AND HIGHWAY 54 CORRIDOR...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST TEXAS
AND SOUTHEAST NEW MEXICO...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9
PM CDT /8 PM MDT/ SUNDAY. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING.

* TIMING: RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING AND
  SUNDAY AFTERNOON AND EVENING. FIRE WEATHER WATCH FOR MONDAY AND
  TUESDAY.

* WIND: WEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. STRONGER WINDS
  POSSIBLE ON TUESDAY.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ045>047-050>052-058>062-067-074-080-240200-
/O.UPG.KMAF.FW.A.0043.110424T1700Z-110425T0200Z/
/O.NEW.KMAF.FW.W.0054.110424T1700Z-110425T0200Z/
/O.NEW.KMAF.FW.A.0044.110425T1700Z-110427T0200Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
138 PM CDT SAT APR 23 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN...UPPER
TRANS PECOS...DAVIS MOUNTAINS AND MARFA PLATEAU.

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST TEXAS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. 

* TIMING: RED FLAG WARNING SUNDAY AFTERNOON AND EVENING.
  FIRE WEATHER WATCH FOR MONDAY AND TUESDAY. 

* WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. STRONGER
  WINDS ARE POSSIBLE ON TUESDAY. 

* HUMIDITY: 5 TO 10 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ048-053-063-068>070-075-079-081-082-240200-
/O.NEW.KMAF.FW.A.0044.110425T1700Z-110427T0200Z/
SCURRY-MITCHELL-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
138 PM CDT SAT APR 23 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST TEXAS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING.

* AFFECTED AREA: IN TEXAS...SCURRY...MITCHELL...GLASSCOCK... 
  CRANE...UPTON...REAGAN...PECOS...PRESIDIO VALLEY...BIG BEND 
  AREA...TERRELL. 

* TIMING: MONDAY AFTERNOON THROUGH TUESDAY EVENING.

* WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. 

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
275 
WWUS84 KMAF 240248 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
948 PM CDT SAT APR 23 2011

...A RED FLAG WARNING IS IN EFFECT SUNDAY FOR 20 FOOT WINDS OF 20
MPH OR MORE...RH OF 10 PERCENT OR LESS AND EXTREME FIRE DANGER FOR
THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN
AND HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...DAVIS MOUNTAINS...THE
MARFA PLATEAU AND THE WESTERN AND NORTHERN PERMIAN BASIN...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AND TUESDAY FOR
20 FOOT WINDS OF 20 MPH OR MORE...RH OF 10 PERCENT OR LESS AND
EXTREME FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW
MEXICO...

.SOUTHWESTERLY WINDS WILL INCREASE OVER THE AREA AGAIN SUNDAY.
WINDS SPEEDS OF 20 MPH OR GREATER AND LOW AFTERNOON RH WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER THE GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS
PECOS...DAVIS MOUNTAINS...THE MARFA PLATEAU AND THE WESTERN AND
NORTHERN PERMIAN BASIN...

ON MONDAY AND TUESDAY...STRONGER SOUTHWEST TO WEST WINDS AND LOW
RH WILL PROGRESSIVELY SPREAD EASTWARD ACROSS WEST TEXAS. A FIRE
WEATHER WATCH IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST
NEW MEXICO ON MONDAY AND TUESDAY. POOR RH RECOVERY MONDAY NIGHT
AND STRONGER WINDS ON TUESDAY WILL LIKELY RESULT IN TUESDAY BEING
THE MORE CRITICAL FIRE WEATHER DAY.

NMZ114-115-TXZ045>047-050>052-057>062-067-074-080-258-241500-
/O.CON.KMAF.FW.W.0054.110424T1700Z-110425T0200Z/
/O.CON.KMAF.FW.A.0044.110425T1700Z-110427T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
948 PM CDT SAT APR 23 2011 /848 PM MDT SAT APR 23 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...
UPPER TRANS PECOS...DAVIS MOUNTAINS...MARFA PLATEAU AND THE
WESTERN AND NORTHERN PERMIAN BASIN...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...
UPPER TRANS PECOS...DAVIS MOUNTAINS...MARFA PLATEAU AND THE
WESTERN AND NORTHERN PERMIAN BASIN...

* AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS...GUADALUPE
  MOUNTAINS. IN TEXAS...GAINES...DAWSON...BORDEN...ANDREWS...
  MARTIN...HOWARD...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES
  COUNTY AND UPPER TRANS PECOS...LOVING...WINKLER...ECTOR...
  MIDLAND...GUADALUPE MOUNTAINS...DAVIS AND APACHE MOUNTAINS...
  MARFA PLATEAU.

* TIMING: RED FLAG WARNING SUNDAY AFTERNOON AND EVENING. FIRE
  WEATHER WATCH MONDAY AND TUESDAY.

* WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. HIGHER WINDS
  IN THE MOUNTAINS. STRONGER WINDS ARE POSSIBLE TUESDAY.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ048-053-063-068>070-075-079-081-082-241500-
/O.CON.KMAF.FW.A.0044.110425T1700Z-110427T0200Z/
SCURRY-MITCHELL-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
948 PM CDT SAT APR 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS
PORTIONS OF WEST TEXAS...

* AFFECTED AREA: IN TEXAS...SCURRY...MITCHELL...GLASSCOCK... 
  CRANE...UPTON...REAGAN...PECOS...PRESIDIO VALLEY...BIG BEND 
  AREA...TERRELL. 

* TIMING: MONDAY AFTERNOON THROUGH TUESDAY EVENING.

* WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
830 
WWUS84 KMAF 241015
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 AM CDT SUN APR 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY
TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE
DANGER FOR LOW HUMIDITY FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES
COUNTY AND THE UPPER TRANS PECOS...MARFA PLATEAU...AND PORTIONS OF THE
WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN...

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ MONDAY TO 9
PM CDT /8 PM MDT/ TUESDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR
LOW HUMIDITY FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO...

.SOUTHWEST WINDS WILL INCREASE OVER THE AREA AGAIN TODAY.  WIND SPEEDS
OF 20 MPH OR MORE AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS OVER THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS...  SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY
54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...MARFA PLATEAU...AND
PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN.

MONDAY AND TUESDAY...STRONGER WEST WINDS AND LOW RELATIVE HUMIDITIES
WILL SPREAD EASTWARD ACROSS WEST TEXAS.  A RED FLAG WARNING IS IN EFFECT
FROM LATE MONDAY MORNING THROUGH EARLY TUESDAY EVENING FOR ALL OF WEST
TEXAS AND SOUTHEAST NEW MEXICO.  POOR RH RECOVERY MONDAY NIGHT AND STRONGER
WINDS ON TUESDAY WILL RESULT IN TUESDAY BEING THE MORE CRITICAL FIRE
WEATHER DAY.

NMZ114-115-TXZ045>047-050>052-057>062-067-074-080-258-242215-
/O.UPG.KMAF.FW.A.0044.110425T1700Z-110427T0200Z/
/O.NEW.KMAF.FW.W.0055.110425T1700Z-110427T0200Z/
/O.CON.KMAF.FW.W.0054.110424T1700Z-110425T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
515 AM CDT SUN APR 24 2011 /415 AM MDT SUN APR 24 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY 
FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE
UPPER TRANS PECOS...MARFA PLATEAU...AND PORTIONS OF THE WESTERN LOW
ROLLING PLAINS AND PERMIAN BASIN...

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ MONDAY TO 9
PM CDT /8 PM MDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
GUADALUPE...DAVIS...AND APACHE MOUNTAINS...  SOUTHEAST NEW MEXICO PLAINS...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS
PECOS...MARFA PLATEAU...AND PORTIONS OF THE WESTERN LOW ROLLING PLAINS
AND PERMIAN BASIN......

* AFFECTED AREA:  IN NEW MEXICO...SOUTHEAST PLAINS...GUADALUPE 
  MOUNTAINS.  IN TEXAS...GAINES...DAWSON...BORDEN...ANDREWS...  
  MARTIN...HOWARD...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES 
  COUNTY AND UPPER TRANS PECOS...LOVING...WINKLER...ECTOR...  
  MIDLAND...GUADALUPE MOUNTAINS...DAVIS AND APACHE MOUNTAINS...  
  MARFA PLATEAU.  

* TIMING:  NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS
  EVENING...AND NOON CDT /11 AM MDT/ MONDAY TO 9 PM CDT /8 PM
  MDT/ TUESDAY.

* WIND:  TODAY...IN THE MOUNTAINS...SOUTHWEST 30 TO 40 MPH WITH
  GUSTS TO 50 MPH.  IN THE LOWLANDS...SOUTHWEST 20 TO 25 WITH GUSTS
  TO 35 MPH.  MONDAY AND TUESDAY...IN THE MOUNTAINS...WEST 30 TO 40
  MPH WITH GUSTS TO 55 MPH.  IN THE LOWLANDS...WEST 20 TO 30 WITH
  GUSTS TO 40 MPH.

* HUMIDITY:  5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ048-053-063-068>070-075-079-081-082-242215-
/O.UPG.KMAF.FW.A.0044.110425T1700Z-110427T0200Z/
/O.NEW.KMAF.FW.W.0055.110425T1700Z-110427T0200Z/
SCURRY-MITCHELL-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
515 AM CDT SUN APR 24 2011

...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 9 PM CDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE WESTERN LOW 
ROLLING PLAINS AND PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND AREA...AND 
LOWER TRANS PECOS...

* TIMING:  NOON MONDAY TO 9 PM CDT TUESDAY.

* WIND:  IN THE MOUNTAINS...WEST 30 TO 40 MPH WITH GUSTS TO 55
  MPH.  IN THE LOWLANDS...WEST 20 TO 30 WITH GUSTS TO 40 MPH.

* HUMIDITY:  5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...  HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

44
718 
WWUS84 KMAF 241929
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CDT SUN APR 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF
20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND
HIGH TO EXTREME FIRE DANGER FOR LOW HUMIDITY FOR MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
MONDAY TO 9 PM CDT /8 PM MDT/ TUESDAY FOR 20 FOOT WINDS OF 20 MPH
OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH TO
EXTREME FIRE DANGER FOR LOW HUMIDITY FOR ALL OF WEST TEXAS AND
SOUTHEAST NEW MEXICO...

.SOUTHWEST WINDS OF 20 MPH OR MORE AND LOW AFTERNOON RELATIVE
HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS
MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO INTO THE EVENING
HOURS TODAY. 

STRONGER WEST WINDS AND LOW RELATIVE HUMIDITIES WILL SPREAD
EASTWARD...PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS
ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON MONDAY AND TUESDAY.
THE POTENTIAL EXISTS FOR EXTREMELY CRITICAL HIGH IMPACT FIRE
WEATHER CONDITIONS ON TUESDAY.

NMZ114-115-TXZ045>047-050>052-057>062-067-074-080-258-250200-
/O.CON.KMAF.FW.W.0054.000000T0000Z-110425T0200Z/
/O.CON.KMAF.FW.W.0055.110425T1700Z-110427T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
229 PM CDT SUN APR 24 2011 /129 PM MDT SUN APR 24 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
MONDAY TO 9 PM CDT /8 PM MDT/ TUESDAY FOR GUSTY WINDS AND LOW
HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO...

* AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS...GUADALUPE 
  MOUNTAINS. IN TEXAS...GAINES...DAWSON...BORDEN...ANDREWS... 
  MARTIN...HOWARD...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES 
  COUNTY AND UPPER TRANS PECOS...LOVING...WINKLER...ECTOR... 
  MIDLAND...GUADALUPE MOUNTAINS...DAVIS AND APACHE MOUNTAINS... 
  MARFA PLATEAU. 

* TIMING: THROUGH 9 PM CDT /8 PM MDT/ THIS EVENING. NOON CDT /11
  AM MDT/ MONDAY TO 9 PM CDT /8 PM MDT/ TUESDAY.

* WIND: THIS AFTERNOON AND EVENING...SOUTHWEST 20 TO 25 WITH GUSTS
  TO 35 MPH. FOR MONDAY AND TUESDAY...WEST WIND 20 TO 30 WITH
  GUSTS TO 40 MPH. IN THE MOUNTAINS...WEST TO SOUTHWEST 30 TO 40
  MPH WITH GUSTS TO 55 MPH.
  
* HUMIDITY: 5 TO 15 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ048-053-063-068>070-075-079-081-082-250200-
/O.CON.KMAF.FW.W.0055.110425T1700Z-110427T0200Z/
SCURRY-MITCHELL-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
229 PM CDT SUN APR 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 9 PM
CDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST TEXAS AND
SOUTHEAST NEW MEXICO...

* TIMING: NOON MONDAY TO 9 PM CDT TUESDAY. 

* WIND: WEST 20 TO 30 WITH GUSTS TO 40 MPH.

* HUMIDITY: 5 TO 15 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 23, 1:09 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 23, 1:09 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
109 PM CDT SAT APR 23 2011

.DISCUSSION...
SEE LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
A WEAK COLD FRONT HAS SLOWLY SLID TO THE SOUTH OF KHOB WHILE
REMAINING NORTH OF THE I-20 CORRIDOR...WITH SOUTHWEST WINDS
GUSTING TO AROUND 20 KNOTS ACROSS ALL TERMINALS SOUTH OF THIS
FRONT THIS AFTERNOON. WIND SPEEDS SHOULD DECREASE TO AROUND 10
KNOTS SHORTLY AFTER SUNSET AS THE FRONTAL BOUNDARY REMAINS QUASI-
STATIONARY ACROSS THE PERMIAN BASIN TONIGHT. A BRIEF PERIOD OF MVFR
VIS/CLOUDS IS POSSIBLE AT KHOB/KINK/KMAF NEAR DAYBREAK SUNDAY
BEFORE THE FRONTAL BOUNDARY QUICKLY RETREATS TO THE NORTH DURING
THE DAY ON SUNDAY. GUSTY SOUTHWEST WINDS SHOULD THEN PICK UP
AT ALL TERMINALS BY MIDDAY SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 339 AM CDT SAT APR 23 2011/

DISCUSSION...

CURRENT OBS/SFC ANALYSIS SHOWS A SHARP DRYLINE EXTENDING FM
BOQUILLAS...TO PYOTE...TO ANDREWS AND LAMESA...WHILE THE COLD FRONT
HAS MADE IT INTO THE TEXAS PANHANDLE.  THE NAM IS MOST AGGRESSIVE
W/THE FRONT...YET STALLS IT IN SE NM/WRN LOW ROLLING PLAINS THIS
AFTERNOON...ALLOWING A THERMAL RIDGE SIMILAR TO YESTERDAY/S TO
REMAIN IN PLACE.  SOUTH OF THE FRONT...SW FLOW/HEATING WILL MIX THE
DRYLINE TO THE EASTERN FRINGES OF THE CWA...FOR A SLIGHT CHANCE OF
AFTERNOON/EVENING CONVECTION.  LATEST GFS...WHICH HAS BEEN BULLISH
THE PAST FEW RUNS ON BRINGING THE DRYLINE FURTHEST WEST THIS
EVENING...HAS SHIFTED THE SFC TROUGH FURTHER EAST AND IS NOW MORE IN
LINE W/OTHER MODELS.  THAT SAID...WE/LL CONFINE RAIN CHANCES TO THE
LWR TRANS PECOS/SE PB.

FRONT IS FCST TO PICK UP AFTER 00Z...AND MAKE IT TO THE PECOS RVR BY
12Z SUNDAY...DROPPING TEMPS SUNDAY AFTERNOON TO JUST ABOVE NORMAL.
REGARDLESS...THIS WILL NOT PUT A DAMPER ON FIRE WX CONCERNS SUNDAY
AFTERNOON...AS AN UPPER TROUGH ARRIVES AROUND 00Z MONDAY...W/25+KT
H7 WINDS ROUNDING THE BASE OF THE TROUGH...ESPECIALLY OVER SE NM.
SUNDAY NIGHT...RETURN FLOW ATTEMPTS TO REESTABLISH ITSELF...BUT THE
DRYLINE AND CHANCES OF CONVECTION WILL AGAIN BE CONFINED TO THE SE
ZONES.

OTHERWISE...TEMPS WILL REBOUND MONDAY AND TUESDAY AHEAD OF A
SECONDARY TROUGH...W/A SFC TROUGH DEVELOPING OVER THE PANHANDLES BY
12Z TUESDAY.  GRADIENTS BEGIN TIGHTENING MONDAY AFTERNOON...FOR
CRITICAL FIRE WX CONDITIONS..ESPECIALLY NW.  TUESDAY...GFS BRINGS
50+KT H7 WINDS AROUND THE BASE OF THE TROUGH...AND W/WESTERLY
DOWNSLOPE WARMING KEEPING TEMPS WELL ABV NORMAL...POTENTIAL EXISTS
FOR WIDESPREAD RED FLAG CONDITIONS.

TUESDAY NIGHT...A COLD FRONT FOLLOWS THE TROUGH...TAKING TEMPS WELL
BELOW NORMAL WEDNESDAY...FOLLOWED BY DRY...NW FLOW ALOFT AND A
WARMING TREND THROUGH THE EXTENDED.

FIRE WEATHER...

HOT TEMPERATURES AND DRY AIR OVER THE REGION WILL COMBINE WITH
SOUTHWESTERLY WINDS AND RESULT IN CONTINUED FIRE WEATHER CONCERNS
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS.  EXPECT SOUTHWEST WINDS
WILL AGAIN REACH AND EXCEED 20 MPH OVER PORTIONS OF THE SOUTHEAST
NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN AREA THIS
AFTERNOON.  SINCE RH'S WILL DROP TO 5 TO 15% IN THESE AREAS AND FIRE
DANGER WILL BE EXTREME...WILL LEAVE THE RED FLAG WARNING OVER THESE
AREAS IN EFFECT FROM 23/17Z TO 24/02Z.  A COLD FRONT WILL MOVE SOUTH
INTO THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THIS
AFTERNOON...THEN STALL.  ALTHOUGH COOLER TEMPERATURES AND A LITTLE
HIGHER LOW LEVEL MOISTURE IS EXPECTED BEHIND THE FRONT...RH'S WILL
LIKELY DROP BELOW 15% BEFORE THE FRONT ARRIVES...WITH MINIMUM
AFTERNOON RH'S OF 5 TO 10% EXPECTED SOUTH OF THE BOUNDARY ACROSS THE
REST OF WEST TEXAS.  20 FOOT WINDS SPEEDS WILL NEAR 20 MPH IN A FEW
LOCATIONS OUTSIDE OF THE RED FLAG WARNING AREA...BUT THINK THESE
WILL BE LESS THAN THEY WERE ACROSS THE AREA FRIDAY AFTERNOON.

THE FRONT WILL PUSH SOUTH TONIGHT...BUT COULD ONLY MAKE IT TO THE
PECOS RIVER BEFORE STALLING.  SCATTERED THUNDERSTORMS WILL STILL BE
POSSIBLE ALONG THE FRONT...BUT THEY MAY BE RELEGATED TO THE EASTERN
PERMIAN BASIN OR WESTERN LOW ROLLING PLAINS.  RECOVERY IS EXPECTED
TO BE POOR FROM THE GUADALUPE MOUNTAINS...SOUTH ACROSS THE VAN HORN
AREA...DAVIS MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY AND BIG
BEND REGION.  GOOD RECOVERY IS EXPECTED OVER THE REST OF THE AREA.
THE FRONT WILL RETREAT TO THE NORTHEAST SUNDAY AS AN UPPER TROUGH
BEARS DOWN ON THE REGION.  TEMPERATURES WILL AGAIN BE ABOVE NORMAL
AS SOUTHWEST FLOW ALOFT INCREASES OVER THE REGION AND RH'S DROP TO
15% OR LESS OVER ALL BUT PORTIONS OF THE WESTERN LOW ROLLING
PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS PECOS.  20 FOOT WINDS
SPEEDS WILL BE 20 MPH OR GREATER OVER AT LEAST SOUTHEAST NEW
MEXICO...THE GUADALUPE MOUNTAINS AND VAN HORN AREA...IF NOT THE
PERMIAN BASIN...UPPER TRANS PECOS AND THE DAVIS MOUNTAINS.  WILL
ISSUE A FIRE WEATHER WATCH OVER ALL OF THESE AREAS SUNDAY AFTERNOON
UNTIL IT BECOMES MORE CLEAR HOW FAR SOUTH AND EAST THE STRONGER 20
FOOT WINDS WILL OCCUR.

WESTERLY FLOW ALOFT WILL INCREASE MORE OVER THE REGION MONDAY...AND
STAY THAT WAY TUESDAY.  TEMPERATURES MAY BE LESS WARM BOTH DAYS THAN
THE LAST SEVERAL...BUT WESTERLY DOWNSLOPE WINDS WILL DRY THE AIR AND
MINIMUM AFTERNOON RH'S WILL BE 10% OR LESS AREAWIDE.  THINK WE WILL
SEE CRITICAL TO VERY CRITICAL FIRE WEATHER CONDITIONS BOTH DAYS OVER
MOST...IF NOT ALL...OF SOUTHEAST NEW MEXICO AND WEST TEXAS.  DESPITE
THE CERTAINTY OF MONDAY AND TUESDAY BEING HIGHER END CRITICAL FIRE
WEATHER DAYS...WILL NOT ISSUE A FIRE WEATHER WATCH OR WARNING AT
THIS TIME SO AS PRODUCTS WILL BE LESS LENGTHY AND CONFUSING.  EXPECT
A WATCH...IF NOT RED FLAG WARNING...WILL BE ISSUED AREAWIDE FOR BOTH
DAYS WITHIN THE NEXT 24 HOURS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, Apr 23, 4:25 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 AM CDT SAT APR 23 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-240930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
425 AM CDT SAT APR 23 2011 /325 AM MDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES...VERY LOW RH'S AND GUSTY SOUTHWESTERLY WINDS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING OVER THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS
AND VAN HORN AREA.  A RED FLAG WARNING IS IN EFFECT FOR THESE
AREAS.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN
AND LOWER TRANS PECOS ALONG A COLD FRONT AND DRYLINE.  SOME OF THESE
STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWESTERLY WINDS WILL INCREASE OVER THE AREA SUNDAY...AND ALONG
WITH VERY WARM TEMPERATURES AND DRY CONDITIONS POSSIBLY RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHEAST NEW MEXICO AND
MUCH OF WEST TEXAS.  A FIRE WEATHER WATCH IS IN EFFECT SUNDAY
AFTERNOON AND EVENING.

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH A FEW GUSTS
AROUND 55 MPH IN THE GUADALUPE MOUNTAINS SUNDAY.  MOTORISTS ARE
URGED TO USE CAUTION...ESPECIALLY IF TRAVELING THROUGH GUADALUPE
PASS.

CRITICAL TO VERY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
OVER ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS MONDAY AND TUESDAY
AS SOUTHWEST TO WEST WINDS INCREASE OVER THE REGION...AND ABOVE
NORMAL TEMPERATURES AND DRY CONDITIONS PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:22 AM CDTFire Weather WatchMAFAndrews, Borden, Dawson, Ector, Gaines, Howard and 5 more9 hr
Apr 23, 1:38 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more16 hr
Apr 23, 3:05 PM CDTHigh Wind WatchMAF39 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.